Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 194, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 27, 2012, 5:12 PM EDT for Columbia County, McDuffie County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 5:12 PM EDT (21:12 UTC)
- Expired
- Jul 27, 2012, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, McDuffie County, GA
The radar
The Columbia radar (KCAE), 123 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:30 PM EDT | TSTM WND DMG | 10 Ne Thomson, GA | SHERIFF DISPATCH REPORTED TREES DOWN JUST WEST OF APPLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2176 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WUUS52 KCAE 272112
SVRCAE
GAC073-189-272145-
/O.NEW.KCAE.SV.W.0194.120727T2112Z-120727T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR THOMSON...AND MOVING
EAST-NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EVANS BY 540 PM EDT...
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE THOMSON AND EVANS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3361 8257 3364 8247 3364 8246 3365 8245
3369 8229 3368 8227 3369 8224 3351 8211
3336 8247
TIME...MOT...LOC 2111Z 246DEG 18KT 3351 8237
$$
TTH1 follow-up statement
841
WWUS52 KCAE 272120
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
520 PM EDT FRI JUL 27 2012
GAC073-189-272145-
/O.CON.KCAE.SV.W.0194.000000T0000Z-120727T2145Z/
MCDUFFIE GA-COLUMBIA GA-
520 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR COLUMBIA AND MCDUFFIE COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF THOMSON...
MOVING EAST-NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL COLUMBIA COUNTY AT 530 PM EDT
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3349 8221 3336 8247 3362 8252 3368 8227
3369 8224
TIME...MOT...LOC 2120Z 246DEG 18KT 3353 8232
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:41 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 27, 3:41 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 341 PM EDT FRI JUL 27 2012 .SYNOPSIS... AN UPPER-LEVEL TROUGH WILL REMAIN OVER THE EASTERN US. A SERIES OF WEAK UPPER IMPULSES ALONG WITH SUFFICIENT ATMOSPHERIC MOISTURE WILL PROMOTE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH GENERALLY NEAR NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AN UPPER RIDGE OFF THE ATLANTIC COAST WILL CONTINUE TO MOVE EAST AS AN UPPER TROUGH SHARPENS ACROSS THE MID-ATLANTIC STATES. THIS WILL ALLOW A WEAK COLD FRONT/TROUGH TO APPROACH FROM THE NORTHWEST TONIGHT. A WEAK SHORTWAVE TROUGH MOVING NORTHWARD SHOULD HELP SUPPORT CONVECTION ESPECIALLY IN THE CSRA. THUNDERSTORMS MAY ALSO FOCUS IN THE NORTHERN PART BECAUSE OF SLIGHTLY STRONGER SHEAR. MODERATE TO STRONG INSTABILITY MAY SUPPORT SEVERE WIND GUSTS WITH A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... UPPER HIGH WILL REMAIN TO OUR SE WHILE UPPER TROUGH REMAINS OVER THE EASTERN CONUS. THE WEAK FRONTAL BOUNDARY WILL BE NEAR THE AREA SATURDAY...AND SLOWLY SHIFT TOWARDS THE COAST SUNDAY. THIS ALONG WITH ABUNDANT ATMOSPHERIC MOISTURE AND A SERIES OF UPPER IMPULSES WILL PROMOTE SCATTERED MAINLY DIURNAL CONVECTION. TRENDED POPS A LITTLE HIGHER TOWARDS THE SOUTHERN/EASTERN FA DUE TO EXPECTED FRONTAL POSITION AND AREA OF BEST MOISTURE. GENERALLY ACCEPTED GUIDANCE BLEND. && .LONG TERM /MONDAY THROUGH FRIDAY/... MADE FEW CHANGES TO THE FORECAST FOR THIS TIME PERIOD. MODELS AGREE IN KEEPING AN UPPER TROUGH OVER THE EASTERN CONUS THROUGH THE PERIOD. CONTINUED SUFFICIENT ATMOSPHERIC MOISTURE ALONG WITH A WEAK SURFACE TROUGH OR TWO AND A SERIES OF WEAK UPPER IMPULSES WILL PROMOTE SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. GENERALLY SEASONAL TEMPS EXPECTED. USED A BLEND OF GUIDANCE AND ONGOING FORECAST. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... EXPECT MAINLY VFR CONDITIONS DURING THE PERIOD...BUT STRONG HEATING AND A SURFACE TROUGH WILL HELP SUPPORT SCATTERED THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING. ANY THUNDERSTORMS MAY CONTAIN STRONG AND GUSTY WINDS BECAUSE OF MODERATE TO STRONG INSTABILITY. SOME OF THE MOS GUIDANCE INDICATED MVFR FOG DURING THE EARLY MORNING HOURS AND THIS MAY VERIFY ESPECIALLY IN AREAS WHERE RAIN OCCURS. HOWEVER...INSTABILITY AND SOME MIXING SHOULD GENERALLY LIMIT FOG. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 27, 4:28 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 428 AM EDT FRI JUL 27 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-280830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 428 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTH. A FEW STORMS MAY REACH SEVERE LIMITS PRODUCING DAMAGING WINDS AND LOCALLY HEAVY RAIN. THE POTENTIAL FOR SEVERE STORMS WILL BE HIGHEST MAINLY NORTH OF A LINE FROM AUGUSTA TO COLUMBIA TO BISHOPVILLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 3:54 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
354 PM EDT FRI JUL 27 2012
GAZ064-065-077-SCZ025-027-028-030-035>037-272045-
AIKEN-BARNWELL-BURKE-CALHOUN-COLUMBIA-EDGEFIELD-LEXINGTON-ORANGEBURG-
RICHLAND-RICHMOND-
354 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE...
COLUMBIA...EDGEFIELD...LEXINGTON...RICHLAND...AIKEN...CALHOUN...
ORANGEBURG AND BARNWELL COUNTIES THROUGH 445 PM EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WINDSOR...MOVING EAST-NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AIKEN...GASTON...ST. MATTHEWS...AUGUSTA AND MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3360 8215 3359 8213 3361 8211 3394 8086
3356 8071 3343 8120 3344 8122 3342 8122
3316 8211 3355 8232
TIME...MOT...LOC 1953Z 257DEG 29KT 3353 8148
TTHLocal storm report, Jul 27, 4:05 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
405 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 8 WSW WAGENER 33.63N 81.49W
07/27/2012 AIKEN SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY AT KENNEDY
POND ROAD AND TROTTER ROAD.
&&
VAUGHANSpecial weather statement, Jul 27, 4:10 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT FRI JUL 27 2012
SCZ016-022-028-029-272100-
CHESTERFIELD-KERSHAW-LEE-RICHLAND-
410 PM EDT FRI JUL 27 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD...
KERSHAW...LEE AND RICHLAND COUNTIES THROUGH 500 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN THE VICINITY OF LUGOFF...MOVING
EAST-NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMDEN...CHERAW...CHESTERFIELD AND LUGOFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3460 7980 3454 7983 3449 7989 3449 8005
3436 8028 3433 8024 3437 8018 3429 8015
3406 8081 3420 8102 3426 8092 3427 8083
3435 8079 3480 8007 3481 7994 3468 7986
3465 7980 3462 7978
TIME...MOT...LOC 2009Z 229DEG 16KT 3420 8071
TTHLocal storm report, Jul 27, 4:22 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
422 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 WNW WOODFORD 33.69N 81.19W
07/27/2012 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN ALONG HIGHWAY 178 AT
JOHNSON KING ROAD AND MACK EDISTO ROAD.
&&
VAUGHANLocal storm report, Jul 27, 4:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
438 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 WSW NEW ELLENTON 33.40N 81.77W
07/27/2012 AIKEN SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY AT
WOODFIELD ROAD AND INDEPENDENT BOULEVARD.
&&
VAUGHANLocal storm report, Jul 27, 5:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
507 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 4 WNW LUGOFF 34.24N 80.74W
07/27/2012 KERSHAW SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED POWER LINES IN THE ROADWAY AT
HIGHWAY 34 AND KELLYTOWN ROAD.
0444 PM TSTM WND DMG 5 S PATRICK 34.51N 80.04W
07/27/2012 CHESTERFIELD SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED A HOUSE DAMAGED AND POWER LINES
DOWN ON CEDAR CREEK ROAD NEAR HIGHWAY 102.
&&
VAUGHANThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:54 PM EDT | Special Weather Statement | CAE | Columbia, Richmond | 51 min |
| Jul 27, 6:18 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 42 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.